Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


stockbrokersstockbroker Posts: 464
edited 06/11/2012 - 8:28 AM in Pain Medications
My PM is trying to find a long action medication that I can tolerate. Most recently, he's put me on Kadian. I have been experiencing severe abdominal pain, acid reflux but not the traditional nausea. I did get very sick to my stomach this morning shortly after waking up. I've called the pharmacist who says its not the Kadian; that nausea would be more typical of Kadian. I have an appointment with my PCP but not until the 16th. In the meantime, he's had me double up on my Acidphex (which is not helping). Has anyone had an experience with Kadian similar to what I'm describing or do I need to get to my doc ASAP? Susan


  • You could have a stomach ulcer, I doubt the kadian caused it but if you take advil, aleve, or something like that a lot that may cause it. Have you been going to the bathroom normally? The kadian may be causing you very bad constipatiuon which would in turn cause stomach pain. Those are the two most likely scenarios. If it turns out that the kadian is causing nausea you may need a change. In hospital's when a patient cannot handle IV'ed morphine because of nausea they will usually use Dilaudid instead, and Dilaudid does come in a extended release pill but is much stronger than morphine.
  • Dilaudid is what I'm taking, but, as I said, my doc wants me on a long-acting drug. Other than these GI issues, the Kadian works really well at relieving my pain but my stomach is so upset with heartburn, belching and severe abdominal pain. (By the way, the long acting Dilaudid has been taken off the market.) Susan
Sign In or Register to comment.